MAUDE Adverse Event Report: DEPUY SPINE INC EXP ANT X25 TORQUE DRVR SHFT; ORTHOPAEDIC IMPLANT DRIVER

DEPUY SPINE INC EXP ANT X25 TORQUE DRVR SHFT; ORTHOPAEDIC IMPLANT DRIVER
Model Number 287720170
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a depuy spine employee.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: the tapered end of the expedium anterior final tightener shaft got stuck inside the countertorque and was is difficult to remove.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h11: updated medical history: n/a, relevant test/lab data: n/a, and patient identifier: none.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.E1: reporters state: (b)(6).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: e1: reporters state: (b)(6).H3, h4, h6: a review of the device history record.Device history lot a review of the receiving inspection (ri) for exp ant x25 torque driver shaft was conducted identifying that lot number so2040463 was released in a single batch.Batch1: lot qty of (b)(4) units were released on 08 jul 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history batch null, device history review the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.H3, h6: investigation summary background: design of this expedium anterior final tightener shaft (287720170) has a taper on the proximal end of the shaft which causes it to get stuck inside the countertorque (287720180) and is difficult to remove.In fact it became jammed together during a surgery for which i filed (b)(4).A similar problem was encountered with a shorter version inside the standard expedium final tightener (279712600) and that product was redesigned to avoid that taper which causes jams.This complaint involves one (1) device.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s).The image(s) within the email correspondence were reviewed, and the reported the complaint condition could not confirmed.There were no defects identified with the device.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the updated data: h3, h6.Investigation summary: investigation flow: device interaction / functional.Visual inspection: two exp ant x25 torque drvr shft (p/n: 2877-20-170 / lot#: so2021508 (qty:1), part#: 2877-20-170 / lot#: ag2067013 (qty:1) was returned and received at us customer quality (cq).Upon visual inspection, scratches were observed on the device but have no impact on the device functionality.No other issues were identified with the returned device.Functional test: the functional test cannot be performed as both the torque driver shafts were returned by itself.Can the complaint be replicated with the returned devices? unable to perform.Dimensional inspection: the dimensional inspection was performed on the returned devices.The outer diameter of the two driver shaft proximal hex lobes which interact with counter-torque (287720180) were measured to be within the specification.The outer diameter of the two driver shaft was measured to be within the specification.The large end of the taper was measured to be within the specification.Document / specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed and no design or manufacturing issues were identified anterior dual rod modular x-25.Anterior dual rod modular x-25 driver shaft.Mmsi final tightener for torque wrench assembly.Anterior dual rod system stabilizer assembly.Complaint confirmed? no.Investigation conclusion: the complaint condition was not confirmed for the two exp ant x25 torque drvr shft (p/n: 2877-20-170 / lot#: so2021508 (qty:1), part#: 2877-20-170 / lot#: ag2067013 (qty:1).This device was manufactured to the modified, reduced max-taper, which is dimensionally equivalent to the same feature on the reported compatible device: ¿standard expedium final tightener (279712600)¿.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.A review of the receiving inspection (ri) for exp ant x25 torque drvr shft was conducted identifying that lot number: so2021508 was released in a single batch.Batch1: lot was released on feb 11, 2016 with no discrepancies.A review of the receiving inspection (ri) for exp ant x25 torque drvr shft was conducted identifying that lot number: ag2067013 was released in a single batch.Batch1: lot was released on july 14, 2015 with no discrepancies.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP ANT X25 TORQUE DRVR SHFT
Common Device Name
ORTHOPAEDIC IMPLANT DRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9942909
Report Number1526439-2020-00834
Device Sequence Number2628861
Product Code HWR
UDI-Device Identifier10705034219523
UDI-Public(01)10705034219523
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number287720170
Device Catalogue Number287720170
Device Lot NumberSO2040463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer04/13/2020
05/07/2020
05/15/2020
08/03/2020
08/20/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date04/15/2020
05/14/2020
05/20/2020
08/04/2020
08/24/2020
Patient Sequence Number1